Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1985, Volume 53, Issue 3

Existence of Cournot Equilibrium in Large Markets<587:EOCEIL>2.0.CO;2-Q
p. 587-598

Jean Fraysse, Rodrigo Bamon

This paper examines the existence conditions of an oligopolistic equilibrium. We use the Cournot concept (the strategies are the production levels) in a partial equilibrium framework. We allow for U-shaped average cost curves and nonidentical firms. We show that an equilibrium exists if the demand is large. The main part of the proof is a new fixed point theorem for a class of noncontinuous mappings.

Log In To View Full Content